Alert archive / California / High Surf Advisories in 2009
High Surf Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Feb 7, 2009, 4:55 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 4:55 AM PST (12:55 UTC)
- Expired
- Feb 7, 2009, 2:21 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 071255 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 455 AM PST SAT FEB 7 2009 CAZ001-002-080100- /O.NEW.KEKA.SU.Y.0001.090207T1255Z-090208T0400Z/ REDWOOD COAST-MENDOCINO COAST- 455 AM PST SAT FEB 7 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A LARGE AND LONG PERIOD NORTHWESTERLY SWELL OF AROUND 16 FEET PROPAGATING INTO THE COAST WILL INTERACT WITH STEEP WIND DRIVEN WAVES TODAY. THIS COMBINATION WILL RESULT IN BREAKER HEIGHTS OF 20 TO 24 FT IMPACTING THE REDWOOD AND MENDOCINO COASTLINE THROUGH THIS EVENING. WAVES WILL BREAK HIGHER ON THE BEACH NEAR HIGH TIDE...WHICH WILL BE BETWEEN 8 AM AND 9 AM THIS MORNING FOR AREA BEACHES. STAY FAR BACK FROM THE SURF...EVEN IF THE WAVES SEEM SMALL...AND BE ESPECIALLY CAREFUL TO KEEP CHILDREN AWAY FROM THE WATER. IF YOU DO GO NEAR THE WATER...NEVER TURN YOUR BACK ON THE SURF. FOR ACTIVITIES THAT REQUIRE YOU TO BE CLOSE TO THE WATER SUCH AS SURF FISHING...BIRD WATCHING...AND TIDE POOLING...WEAR A LIFE VEST AND HAVE AN EXTRA PERSON WATCH FOR SUDDEN INCREASES IN SURF HEIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MOSES
1 follow-up statement
000 WHUS46 KEKA 072221 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 PM PST SAT FEB 7 2009 CAZ001-002-072330- /O.CAN.KEKA.SU.Y.0001.000000T0000Z-090208T0400Z/ REDWOOD COAST-MENDOCINO COAST- 221 PM PST SAT FEB 7 2009 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY AS WAVE HEIGHTS HAVE FALLEN BELOW ADVISORY CRITERIA. HOWEVER...SEAS WILL REMAIN HIGH THIS EVENING WITH LARGE BREAKERS STILL OCCURRING IN THE SURF ZONE. BEACHGOERS ARE URGED TO REMAIN AWAY FROM JETTIES AND TO EXERCISE CAUTION WHILE NEAR THE BEACH.. $$ TH
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 7, 4:55 AM PST, 0 minutes earlier.
Area forecast discussion, Feb 7, 4:55 AM PST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 455 AM PST SAT FEB 7 2009 .SYNOPSIS...SHORT LIVED HIGH PRESSURE WILL BRING CLEAR SKIES TO NORTHWEST CALIFORNIA TODAY. A COLD WINTER STORM WILL BRING RAIN...SNOW AND SOME ISOLATED THUNDERSTORMS TO THE REGION SUNDAY THROUGH MONDAY. && .SHORT TERM...TODAY THROUGH TUESDAY...WEAK HIGH PRESSURE AND ASSOCIATED CLEAR SKIES ARE IN PLACE OVER NW CALIFORNIA ALLOWING SOME PATCHY FOG TO DEVELOP ALONG THE COAST AND IN INLAND VALLEYS THIS MORNING. THIS SHOULD BURN OFF SHORTLY AFTER SUNRISE GIVING WAY TO A CLEAR DAY TODAY WITH TEMPS NEAR NORMAL FOR EARLY FEBRUARY. CLEAR SKIES WONT LAST LONG...AS A RATHER STRONG COLD FRONT IS APPROACHING THE COAST WITH EXPECTED ARRIVAL IN THE AFTERNOON SUNDAY. MODELS HAVE BEEN IN PRETTY GOOD AGREEMENT WITH SNOW LEVELS DROPPING TO NEAR 1000 FEET SUNDAY NIGHT. THE CHALLENGE WITH THIS SYSTEM WILL BE THE SNOW ACCUMULATION. LATEST GUIDANCE SUGGESTS WIDESPREAD ACCUMULATION OF AT LEAST 2 INCHES ABOVE 2000 FEET WITH ELEVATIONS ABOVE 3000 FEET ACCUMULATING NEAR 5 INCHES BY 12Z MONDAY. THIS WILL PROMPT A WINTER STORM ADVISORY FOR INLAND LOCATIONS HOWEVER SEEING AS THE EVENT WILL NOT START FOR OVER 30 HOURS...HAVE NOT ISSUED THE ADVISORY YET AND WILL ALLOW 1 MORE CHECK OF FORECAST SNOWFALL ACCUMULATIONS BEFORE ISSUANCE. THUNDERSTORMS OVER THE COASTAL WATERS AND NEAR THE COAST ARE POSSIBLE...AS WELL AS SOME SMALL HAIL IN STRONGER SHOWERS THAT DEVELOP. RAIN/SNOW CHANCES WILL BEGIN TO TAPER OFF LATE IN THE DAY MONDAY AS THIS SYSTEM MOVES OFF TO THE EAST. ANOTHER COLD FRONT WILL BE RIGHT ON ITS HEELS BRINGING BACK RAIN/SNOW CHANCES TUESDAY AFTERNOON. BK .LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT...MODELS REMAIN IN DECENT AGREEMENT WITH A SERIES OF DISTURBANCES MOVING ACROSS NW CALIFORNIA THROUGH THE END OF THE WEEK. SNOW LEVELS WILL DROP TO NEAR 2000 FEET IN THE NORTHERN PORTION OF THE AREA WEDNESDAY WITH THE FIRST IN THIS SERIES. THE SYSTEM PROGGED FOR THURSDAY NIGHT INTO FRIDAY LOOKS MUCH MORE IMPRESSIVE WITH SNOW LEVELS DROPPING TO NEAR 1000 FEET FRIDAY MORNING. ITS IS OBVIOUSLY TOO FAR OUT TO GET TOO EXCITED...BUT AS OF NOW IT DOES LOOK LIKE SOME VERY LOW ELEVATION SNOW MIGHT BE POSSIBLE FRIDAY AFTERNOON. THUNDERSTORMS OVER THE COASTAL WATERS AND ALONG THE COAST WILL BE POSSIBLE AS THESE SYSTEMS MOVE OVER THE AREA. SOME SMALL HAIL WILL BE POSSIBLE AS WELL. BK && .AVIATION...ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION HAS RESULTED IN WIDESPREAD INLAND VALLEY FOG THIS MORNING...ALONG WITH A PATCH AROUND HUMBOLDT BAY. KUKI AND KSTS HAVE BOTH BEEN REPORTING LIFR VSBYS AND CIGS...AND SUSPECT THAT THIS IS REPRESENTATIVE OF THE INTERIOR VALLEYS THIS MORNING. COASTAL CONDITIONS HAVE BEEN A LITTLE MORE VARIED AS WEAK OFFSHORE FLOW APPEARS TO BE KEEPING MOST AREAS TO PATCHY MVFR VSBYS...WITH THE EXCEPTION OF HUMBOLDT BAY WHICH HAS BEEN IFR. EXPECT SKIES AREA-WIDE TO CLEAR OUT BY LATE MORNING AS DRIER AIR FILTERS ACROSS THE REGION. BREEZY CONDITIONS ALONG THE COAST AND OVER RIDGETOPS MAY RESULT IN SOME TURBULENCE THIS AFTERNOON. ALM && .MARINE...STRENGTHENING HIGH PRESSURE OVER THE EAST PACIFIC INTERACTING WITH THE AREA OF LOW PRESSURE OVER THE SIERRAS CONTINUES TO RESULT IN STRONG NORTHERLY WINDS OVER THE WATERS EARLY THIS MORNING. NEARSHORE WATERS HAVE BEEN REPORTING SOLID ADVISORY LEVEL WINDS OVERNIGHT...WITH SHIP OBS OVER THE OFFSHORE WATERS NOTING GALE FORCE WINDS. THE WIND DRIVEN WAVES INTERACTING WITH AN INCREASING LONGER PERIOD NW SWELL HAVE RESULTED IN FAIRLY LARGE AND STEEP SEAS. WINDS WILL BEGIN TO DECREASE LATER THIS AFTERNOON AS THE LOW MOVES FURTHER TO THE EAST AND THE PRESSURE GRADIENT RELAXES OVER THE REGION. SEAS WILL TRANSITION LATER TODAY FROM A MIX OF STRONG WINDS WAVES AND SWELL TO MORE UNDER THE INFLUENCE OF THE LONGER PERIOD SWELL. WINDS ARE EXPECTED TO BRIEFLY VEER TO THE S-SW ON SUNDAY AS ANOTHER FRONTAL SYSTEM PUSHES THROUGH THE REGION...WITH ANOTHER ROUND OF STRONG NORTHERLY WINDS EXPECTED BEHIND THIS SYSTEM SUNDAY NIGHT. CURRENT WARNINGS AND ADVISORIES LOOK GOOD TO COVER TODAYS WINDS AND SEAS. MODELS SHOW A LARGE SWELL TRAIN PUSHING INTO THE REGION MID WEEK AS ANOTHER SURFACE LOW MOVES INTO THE PAC NW. BOTH THE SWAN AND THE ENP ARE CONSISTENT WITH BRINGING SEAS ABOVE 20 FT WEDNESDAY INTO THURSDAY...AND HAVE ADJUSTED THE FORECAST UPWARDS TO JUST BELOW 20 FT TO ACCOUNT FOR THIS LARGE TRAIN. ALM && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZARDOUS SEAS WARNINGS PT ST GEORGE TO PT ARENA 10-60 NM OUT THIS EVENING THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 0-10 NM OUT THIS EVENING THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO PT ARENA 0-10 NM OUT THIS EVENING THROUGH WEDNESDAY EVENING. HIGH SURF ADVISORY FOR THE REDWOOD COAST AND THE MENDOCINO COAST IN EFFECT UNTIL 8 PM PST THIS EVENING. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 6, 5:58 AM PST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 558 AM PST FRI FEB 6 2009 CAZ001-071400- REDWOOD COAST- 558 AM PST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE POSSIBLE ALONG THE COAST SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. LARGE BREAKING WAVES NEAR 21 FEET WILL BE POSSIBLE ALONG AREA BEACHES MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. REFER TO SFOSPSEKA FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ002-071400- MENDOCINO COAST- 558 AM PST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ALONG COASTAL AREAS WILL BE POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ARE POSSIBLE ALONG THE COAST SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. LARGE BREAKING WAVES NEAR 21 FEET WILL BE POSSIBLE ALONG AREA BEACHES MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. REFER TO SFOSPSEKA FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-076-071400- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 558 AM PST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL BRING RAIN AND SNOW TO THE AREA STARTING SUNDAY AFTERNOON. SNOW LEVELS WILL LIKELY FALL TO VALLEY FLOORS IN TRINITY COUNTY BY SUNDAY NIGHT. REFER TO SFOSPSEKA FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. BK
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:17 PM PST | Small Craft Advisory for Winds | EKA | 6 hr |
Nearby
High Surf Advisories in California, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.